I have a tumor that is classified as a macroadenoma. I have already suffered vision loss. I have had headaches, blurred vision, a terrible nasal drip and you would not believe the changes in my appearance. I have seen an ENT, Neurologist, endo doc and a opthomogolist (spelling). I have a 34 on my prolactin and my TSH is high. One doctor suggested surgery, the other medications and the endo said he was going out of town for two weeks and he would see me when he returns . In the mean time, I am going crazy....Anyone had this experience? Anyone had a tumor this size? Anyone had surgery or just treted with medication? I fell like I am in the little house of horrors. Oh, in addtion to waiting for my doctor to return, I was told to not take any hormones, which I was overdue for anyway. I had a total thyroidectomy and don't think I should go two weeks without thyroid meds. The other hormones, well let's just pray for my husband. Anyway as many of you are, I am very frustrated. Isn't this tumor relatively large 12mmx6mmx4mm to just dismiss? Maybe I really am crazy because I want soem answers.
No your tumor should not be just dismissed. However, In the world of pituitary disease 2 weeks is a “blink” so try to be patient. Many of us spend year(s) before we actually have surgery if it is warrented.
I used to have a cyst that was about the same size as yours. I had surgery in 2006 to remove it. I had a lot nasal symptoms that were due to something else. But the reason that I has surgery was that the cyst was pushing on the pituitary stalk so my sex hormones, IGF (growth hormone and thyroid were low. I also had some vision issues too. Your docs might have asked you to stop all hormones so that you can be given more lab tests. In the case of thyroid hormone 2 weeks without should be fine. You might try compiling questions for when your doctor sees you, Inc: more about where your tumor is exactly, whether it is growing, and whether you are a candidate for surgery? You should also learn about and understand the pituitary hormones so that you can make sure that you are getting your hormones replaced in the best possible way. If you are a candidate for aurgery you will need to find and see the best Pituitary neurologist that you can. Surgery has risks. But the risks are less likely with an experiences surgeon. After surgery I lost all function and have a completely non-functioning gland. Which is a pain is the a&&. Now I have to replace all hormones and the Diabetes Insipidus, in particular, really really *****. The low cortisol also is a pain because it is very hard to mimic what a functioning gland would do with the medication.
Dig within yourself and make this time valuble so that when your doctor comes back you can ask questions and be ready for a serious dialogue about your situation and options. You can always change doctors.
What other pituitary hormones did they test besides prolactin? Hard to tell without ranges if your prolactin is elevated, but it could be a non-secreting lesion as well.
TSH being high - how high - is well, whenever there is pressure on your pit, the TSH will rise, and it messes up your thyroid tests. It is actually dangerous to go off your meds for two weeks. I would really question that advice - there are two meds you cannot live without, cortisol and thyroid - why would they tell you to stop when you have no thyroid?
If the lesion is a prolactinoma, standard protocol is to treat with meds - especially if large to shrink it.
Do you have the option to find a neuro-endo? Yeah, I think they should send you to another doc, at least to cover your hormones.
Thank you so much. I appreciate your help. I now have some questions to ask my doctor. What a wretched thing to have. My career requires me to be at peak performance at all times as I am a sales position in a very professional setting. I sometimes feel like telling my clients to bug off and leave me alone because I cannot deal with them. And what a shame that is becuase 99% of my clients are also my friends and a group of wonderful people. Just feeling moody I guess. Thanks again. I will take my thyroid today.
I feel for you. First try to find a more aggressive endocronologist. You should treat anything immediately. I was overweight for a year, struggling to lose it, headaches, vision problems, moody and my dr. dismisssed it as premenopausal and a need for weight loss... I was trying! Finally, my period stopped and i began to lactate. I changed Doctors and took a battery of tests. My prolactin level was 65. I had a microadenoma. Went on dostinex... lost 20 lbs in 2 months, vision was corrcted, mood was better, headaches gone... it took about 4 months total. My endo lowered y dosage . About 4 months later I began to gain weight, but thought it was stress related; after 5 lbs, tried to lose it when I went up another lb. and realized I was lactating again! Well, a year later I am in the same boat because I guess I never should have lowered the dosage! I am going to a new endo, my prolacti level is 56, I am lactatin, aI have gained 3 lbs, have opti pressure and will ost likely have it removed . It is 5mm.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.